# SDR CA090824011

- Difficulty date: August 24, 2009
- Submitted: October 23, 2009
- Operation: General aviation
- Make and model: Lkheed 188C
- Aircraft time: 14,075 hours
- Engine: Allsn 501D13
- Propeller: Allsn A6441FN606
- System (JASC): 6120 · Propeller Controlling System
- Part: Brush Block
- Part number: 6505679
- Condition: Worn
- Location: Prop Control
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: E

## Discrepancy

ON RETURN NR4 ENG RPM DROOPED TO 13,600. WHILE REVIEWING CHECKLIST FOR POSSIBLE ENG SHUTDOWN, ENG DROOPED TO 13,450 AND BEGAN TO HAVE HORSEPOWER SURGES. ENG WAS SHUTDOWN AND SECURED. IAW SOP’S  (PROP GOVERNOR WAS CHANGED AND ACFT GROUND RUN AND RETURNED TO SERVICE) ON NEXT FLIGHT SHORTLY AFTER TAKEOFF NR 4 RPM AGAIN BEGAN TO SERGE RAPIDLY WITH  HORSEPOWER. ENG WAS SHUTDOWN AND SECURED. ONE ENG INOP LANDING PERFORMED. MX FOUND PROP CONTROL BRUSH BLOCK WORN TO LIMIT, BLOCK CHANGED AND ENGINE GROUND RUN SERVICABLE.
